Can Voluma cause pain in temple and sinuses?

A surgeon injected my temple area and outer corner of eye with voluma. Ever since I have had horrible headaches and sinus pressure on the side of injection site. My temple area feels like someone is pushing in on it and causing pain. Could this be from the voluma? Thanks

Doctor Answers 7

Can Voluma cause pain in temple and sinuses?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question and I am sorry to hear of your symptoms. Occasionally with filler placement that is placed into the deeper tissues of the face, such as the temples and sides of the eye the tip of the needle can strike the outer covering of the underlying bone causing pain and discomfort.  Additionally small blood collections, termed hematomas may also form requiring a prolonged time of recovery.  Since your injections were not placed near any of the major sinuses of the face it is unlikely to have caused pressure.  Hang in there, these symptoms should resolve within a day or two.  Best wishes.


Atlanta Plastic Surgeon
5.0 out of 5 stars 80 reviews

Pain after Voluma Injections

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Dear Astrogod

Yes, any filler injections can cause localized pain and swelling which usually dissipates within several days.  Persistent or severe pain is not normal.  ALso if there is blanching or whitening at the site of injections with persistent pain, there may be some concern over injecting too close or within an artery.  Ice compresses within the first 24 to 48 hours can help reduce the swelling.  You can also take ibuprofen after 1 day for the discomfort.

Consult your injected and have it evaluated if the pain persists or worsens. 

All the best
Dr Soni

Hardik Soni, MD (not currently practicing)
Summit Emergency Medicine Physician

Post Voluma Pain

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Voluma injections can certainly cause pain, swelling and discomfort for a few days after your injection. Also possible given your treatment area that the needle might have hit the outer covering of the pain which would definitely hurt. If your pain persists, however, this isn't normal and you should be seen in person by your surgeon. So sorry that you are experiencing this. 

Kindly,

Kouros Azar

Kouros Azar, MD
Thousand Oaks Plastic Surgeon
4.9 out of 5 stars 38 reviews

Pain after Voluma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Voluma is placed in the deep tissue.  Often it causes some swelling and bruising near the bone which results in deep pain. It can last for several days.  Tylenol will help as will icing.  If your pain lasts more than a few days, you should  see your provider.

Jean Keamy, MD
Westborough Ophthalmologist
5.0 out of 5 stars 8 reviews

Voluma Results and Happiness

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
With any injection, you will have discomfort and tolerable pain at the injection site that should subside after 48 hours at most. Swelling can last up to two weeks. Please consult with an expert if you have pain that has not subsided or swelling that has continued past two weeks. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 207 reviews

Pain after Voluma injections

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question. I am sorry to hear that you are experiencing discomfort after your injections. It is common to have some slight discomfort 24-48 hours after an injection in the temples; this is simply due to the swelling that accompanies the injection, and due to the "lift" that the product provides to smooth out the contours. However, if your pain is still persisting beyond this time period, I would suggest first following up with your injector. If the reason behind your pain is not discovered, it may be best to seek a formal evaluation with an ENT to evaluate you more fully - this may be purely coincidental, and simply related to allergies, or to a case of sinusitis. Best of luck! 

Anthony J. Taglienti, MD
Norristown Plastic Surgeon

Voluma and Pain

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Voluma is one of my favorite facial injections.  I would have the sinus evaluated by an ENT to see if this is coincidence or related to your injections.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.